Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Ultrastability of ideals of homogeneous polynomials and multilinear mappings on Banach spaces


Authors: Klaus Floret and Stephan Hunfeld
Journal: Proc. Amer. Math. Soc. 130 (2002), 1425-1435
MSC (2000): Primary 46B08; Secondary 46B28, 46G25
Published electronically: December 27, 2001
MathSciNet review: 1879966
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using the theory of full and symmetric tensor norms on normed spaces, a theorem of Kürsten and Heinrich on ultrastability and maximality of normed operator ideals is extended to ideals of $n$-homogeneous polynomials and $n$-linear mappings--scalar-valued and vector-valued. The motivation for these results is the following important special case: the ``uniterated'' Aron-Berner extension $\overline{q}^{\mathfrak U}$: $ E'' \longrightarrow F''$ of an $n$-homogeneous polynomial $q: E\longrightarrow F$ to the bidual remains in certain ideals under preservation of the norm. Moreover, Lotz's characterization of maximal normed ideals of linear mappings through appropriate tensor norms is proved for ideals of $n$-homogeneous scalar-valued polynomials and ideals of $n$-linear mappings.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B08, 46B28, 46G25

Retrieve articles in all journals with MSC (2000): 46B08, 46B28, 46G25


Additional Information

Klaus Floret
Affiliation: Department of Mathematics, University of Oldenburg, D-26111 Oldenburg, Germany
Email: floret@mathematik.uni-oldenburg.de

Stephan Hunfeld
Affiliation: Werstener Dorfstrasse 209, D-40591 Düsseldorf, Germany

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06228-1
PII: S 0002-9939(01)06228-1
Keywords: Tensor products, symmetric tensor products, ideals of polynomials, ideals of $n$-linear mappings, ultraproducts
Received by editor(s): February 9, 1999
Received by editor(s) in revised form: November 20, 2000
Published electronically: December 27, 2001
Communicated by: Dale Alspach
Article copyright: © Copyright 2001 American Mathematical Society